Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 26, 2024, 7:32 AM CDT for Osage County, Missouri. It took effect at Mar 26, 2024, 10:23 AM CDT. It was in force for 69 min.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2024, 7:32 AM CDT (12:32 UTC)
- In effect from
- Mar 26, 2024, 10:23 AM CDT
- Expired
- Mar 26, 2024, 11:32 AM CDT
- In force
- 69 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 9.64 ft at Mar 26, 2024, 8:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
874
WGUS43 KLSX 261232
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
732 AM CDT Tue Mar 26 2024
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
The next statement will be issued late tonight at midnight CDT.
&&
MOC151-270500-
/O.NEW.KLSX.FL.W.0007.240326T1523Z-240327T0500Z/
/WPHM7.1.ER.240326T1523Z.240326T1800Z.240326T1930Z.NO/
732 AM CDT Tue Mar 26 2024
...FLOOD WARNING IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Maries River near Westphalia.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 9.0 feet, County Road 610 begins flooding near the
Indian Creek bridge near this height.
* ADDITIONAL DETAILS...
- At 7:00 AM CDT Tuesday the stage was 9.4 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 10.5 feet this afternoon. It
will then fall below flood stage this afternoon.
- Flood stage is 10.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Maries River
Westphalia 10.0 9.4 4.8 2.6 2.1 1.9 1.9
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
Elmore1 follow-up statement
345
WGUS83 KLSX 261632
FLSLSX
Flood Statement
National Weather Service St Louis MO
1132 AM CDT Tue Mar 26 2024
...The Flood Warning is cancelled for the following rivers in
Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC151-261745-
/O.CAN.KLSX.FL.W.0007.000000T0000Z-240326T1632Z/
/WPHM7.1.ER.240326T1736Z.240326T1800Z.240326T1800Z.NO/
1132 AM CDT Tue Mar 26 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Maries River near Westphalia.
* ADDITIONAL DETAILS...
- At 11:00 AM CDT Tuesday the stage was 8.0 feet.
- Forecast...The river is forecast to fall below 8.0 feet early
this afternoon.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Maries River
Westphalia 10.0 8.0 3.9 2.6 2.1 1.9 1.9
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
PfahlerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 26, 6:14 AM CDT, 1 hour 18 minutes earlier. Its key messages:
- Below normal temperatures are still expected through early Thursday morning. The coldest temperatures look to be Tuesday night into early Wednesday morning with lows ranging from the mid-20s to low-30s. A hard freeze is favored (50-90%) over central and northeast Missouri into west-central Illinois. Another freeze and perhaps a frost is expected Wednesday night into Thursday morning with a 50-90% chance of freezing temperatures (<=32F).
- A warm-up commences on Thursday with above normal temperatures through the weekend into early next week, and shower and thunderstorm chances returning on Friday and continuing into Monday.
Area forecast discussion, Mar 26, 6:14 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 614 AM CDT Tue Mar 26 2024 .KEY MESSAGES... - Below normal temperatures are still expected through early Thursday morning. The coldest temperatures look to be Tuesday night into early Wednesday morning with lows ranging from the mid-20s to low-30s. A hard freeze is favored (50-90%) over central and northeast Missouri into west-central Illinois. Another freeze and perhaps a frost is expected Wednesday night into Thursday morning with a 50-90% chance of freezing temperatures (<=32F). - A warm-up commences on Thursday with above normal temperatures through the weekend into early next week, and shower and thunderstorm chances returning on Friday and continuing into Monday. && .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 316 AM CDT Tue Mar 26 2024 The rain band associated with the warm conveyor belt and large scale forcing has moved to the east of the CWA early this morning in tandem with the progression of the upper trof. The attendant cold front has pushed into central MO at 08z, and will move eastward through eastern MO and western IL this morning providing the potential for isold-scattered showers as it advances, exiting the CWA by late morning. An additional chance of light rain and perhaps a stray wet snowflake will impact northeast MO this morning as the wrap-around precipitation lifts northeast. Today will be a big change from yesterday with much cooler temperatures owing to with good post-frontal CAA via gusty southwest to west winds and extensive stratus. The main story tonight through Wednesday night will be the colder temperatures. The broad deep trof will meander eastward with another short wave rotating through it to our north bringing a thrust of even colder air into the area tonight as our winds shift to the northwest. There is some uncertainty how low the post-frontal stratus will persist, and odds are if it clears anywhere it will be through central MO. Clouds or not, the air mass will bring freezing temperatures tonight into early Wednesday morning for a good portion if not all of the CWA. Perhaps the only area there is a question whether we see mins aob 32F is from downtown St. Louis into southwest IL where the NBM has probabilities for <= 32F around 25-60%. Elsewhere the probability is high for not only a freeze but a hard freeze with the NBM probabilities of <= 28F averaging 50-90+% across central MO and portions of eastern MO and west-central IL. Temperatures will remain below normal on Wednesday with the surface high pressure system settling into the Mid MS Valley, and any lingering stratus on Wednesday morning gradually diminishing and clearing eastward. Glass && .LONG TERM... (Wednesday Night through Monday) Issued at 316 AM CDT Tue Mar 26 2024 We will have to worry about one more cold night on Wednesday night into early Thursday morning. The expansive surface high will ooze east but still dominate the CWA. Although some of the winds may begin to come around to the southwest overnight, they look quite light and I think we should still have good radiational cooling. The mins probably won't be as uniform as tonight with lows of 27-33F and some areas seeing a hard freeze. NBM probabilities of mins <=32f range from 55-90%. There is decent frost potential as well with light winds. On Thursday we say goodbye to the cold, hopefully until next fall. A pattern change will begin to get underway with height rises aloft as the upper trof begins to depart through the eastern U.S. and upper ridging advances into the area from the Plains. In response the anticyclone retreats south-southeast and low-level WAA gets underway marking the beginning of a good warm-up and return of above normal temperatures with highs Thursday some 10-15 degrees warmer than Wed. The pattern change proceeds heading into the weekend as a deep positively tilted upper trof evolves off West Coast and eventually moves into the western CONUS, while some assembalance of broad mid- upper ridging becomes established through the Nation's midsection. This will allow the warm-up to proceed but how warm is in question as a west-east frontal boundary will move into the CWA on Saturday and then waver about into early next week. The NBM interquartile range is entirely above normal but the spread is as much as 12-20 degrees with the upper quartile in the 80s. The boundary will provide the potential for showers and thunderstorms Saturday into Monday, however at this juncture it appears there could be plenty of dry time. The high heights aloft appear to be resulting in a good deal of CIN for surface-based convection, however the LLJ and perhaps passing weak disturbances aloft could provide the impetus for elevated storms. Glass && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 610 AM CDT Tue Mar 26 2024 The cold front has passed through all of the terminals. In its wake dominating all sites today will be southwest-west winds gusting up to 25-28 kts along with low stratus/MVFR flight conditions. The wind should diminish early this evening with ceilings improving to VFR. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 26, 3:43 AM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 343 AM CDT Tue Mar 26 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-270845- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 343 AM CDT Tue Mar 26 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms across parts of the area from late Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Glass
In the hours before
Local storm report, Mar 26, 6:47 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
647 AM CDT Tue Mar 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Rain Fredericktown 37.56N 90.30W
03/26/2024 M1.11 Inch Madison MO Emergency Mngr
24 hour rainfall total.
&&
MaplesThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:28 PM CDT | Freeze Warning | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 14 more | 19 hr |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.